Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Increased hair fall in areas where Mintop is used. Is this because of irregular usage?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1993
Answered : 1196 Questions
Question
Hi doc. I am 30 yr male and using mintop 10 irregularly for last few months. Now the hair fall has increased especially at the areas where I apply mintop. Is this because of irregular usage. Should I continue or stop mintop? Plz advise how to stop balding forehead.

Posted Sun, 23 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 8 hours later
Hi there. Mintop is a minoxidil base. It is at best a temporary solution that encourages the growth of telogen (sleeping or dormant hairs). As such over a period of time, these will fall & then one is back to square one. You may continue it in the interim. However, I encourage you to consult a dermatologist nearest you, assess the hair growth pattern & plan on either using oral 1mg Finasteride tabs &/or go in for a follicular hair transplantation with a competent dermatologist. I do these procedures but will have to assess you in person & hail from Bangalore. I would be happy to suggest a competent colleague in your region. Cheers & feel free to post any queries should you require any further clarifications.
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Increased hair fall in areas where Mintop is used. Is this because of irregular usage? 17 minutes later
Sir. I wish to stick to Mintop 10 for time being as it came highly recommended by a doctor friend. Should I apply Mintop 2 times a day or only 1 time. And Plz also clarify my previous question that is it possible that mintop is not suiting me and causing increased hair fall as I have not been using regularly. Regards. XXXXXXX
 
 
Answered by Dr. Praveen Rodrigues 1 hour later
Dear XXXXXXX
I did clarify your earlier question but perhaps it was not clear..NO mintop cannot be causing 'increased' hair fall simply because you have been not using it regularly or not suiting you unless you notice some sort of reaction with redness of scalp & itching which you do not state..so it does not seem to be an issue. Please apply it TWO times a day on dry scalp.
Also if you note, i did not suggest 'stopping' it. I suggested 'continuing it in the interim' till you find a better suited alternative or 'add' onto the existing mintop therapy.
Best Regards,
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Increased hair fall in areas where Mintop is used. Is this because of irregular usage? 3 minutes later
Dear Doc. Thanks a lot for your time and suggestions. Kind regards. XXXXXXX
 
 
Answered by Dr. Praveen Rodrigues 15 minutes later
You are most welcome XXXXXXX Do me a teeny favour & please close the discussion as technology being what it is, even a thank you generates a 'follow-up' message :) & do provide a feedback if time permits. My regds. to the Doctor friend you hold in high regard too. Cheers!
Dr Praveen Rodrigues
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor